Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 242, NWS Louisville, KY

July 6, 2016Jefferson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 6, 2016, 2:12 PM EDT for Jefferson County, Kentucky. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 2:12 PM EDT (18:12 UTC)
Expired
Jul 6, 2016, 2:30 PM EDT
In force
18 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Jefferson County, KY

The radar

The Louisville radar (KLVX), 50 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 2:12 PM EDTTSTM WND DMG3 Se Middletown, KYABOUT A DOZEN TREES DAMAGED OR UPROOTED, INCLUDING HARDWOODS SUCH AS OAK AND LOCUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

960 
WUUS53 KLMK 061812
SVRLMK
KYC111-061830-
/O.NEW.KLMK.SV.W.0242.160706T1812Z-160706T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN CENTRAL KENTUCKY...

* UNTIL 230 PM EDT

* AT 212 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MIDDLETOWN...
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JEFFERSONTOWN...MIDDLETOWN...DOUGLASS HILLS...ANCHORAGE...WOODLAND
  HILLS AND FISHERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3826 8541 3817 8542 3815 8542 3818 8554
      3827 8554
TIME...MOT...LOC 1812Z 287DEG 21KT 3821 8550 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
3 follow-up statements
733 
WWUS53 KLMK 061819
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
219 PM EDT WED JUL 6 2016

KYC111-061830-
/O.CON.KLMK.SV.W.0242.000000T0000Z-160706T1830Z/
JEFFERSON KY-
219 PM EDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EAST CENTRAL JEFFERSON COUNTY...

AT 218 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDDLETOWN...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN AND FISHERVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3826 8541 3817 8542 3815 8542 3819 8551
      3822 8552 3826 8548
TIME...MOT...LOC 1818Z 287DEG 21KT 3820 8545 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
869 
WWUS53 KLMK 061822
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
222 PM EDT WED JUL 6 2016

KYC111-061830-
/O.CON.KLMK.SV.W.0242.000000T0000Z-160706T1830Z/
JEFFERSON KY-
222 PM EDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EAST CENTRAL JEFFERSON COUNTY...

AT 222 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDDLETOWN...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FISHERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3826 8541 3817 8542 3815 8542 3818 8549
      3822 8549
TIME...MOT...LOC 1822Z 287DEG 21KT 3819 8542 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
387 
WWUS53 KLMK 061827
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT WED JUL 6 2016

KYC111-061837-
/O.EXP.KLMK.SV.W.0242.000000T0000Z-160706T1830Z/
JEFFERSON KY-
227 PM EDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
WILL EXPIRE AT 230 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3826 8541 3817 8542 3815 8542 3818 8549
      3822 8549
TIME...MOT...LOC 1826Z 287DEG 21KT 3819 8542 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:20 PM EDT, 52 minutes earlier.

Area forecast discussion, Jul 6, 1:20 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
120 PM EDT WED JUL 6 2016

...Updated Aviation Discussion...

...Forecast Update...
Issued at 1223 PM EDT Wed Jul 6 2016

Still looks like the storms heading east across southern Missouri
will make it into the western half of Kentucky and then get pushed
southeastward into Tennessee. That part of the region got plenty of
rain over the past few days, so hydro issues will have to be
watched. Will see what the incoming storms do and make a decision to
see if any headlines will be necessary. Will also need to consider
the possibility of late night storms coming in from the northwest.

In the meantime, popcorn storms will pop up over central Kentucky
this afternoon. A few could get strong with locally heavy rain and
gusty winds.

Lowered MaxT this afternoon in southern Indiana in rain-cooled areas.

Issued at 1037 AM EDT Wed Jul 6 2016

Current thinking is that storms coming south out of Illinois and
Indiana will continue to push forward into central Kentucky either
as a line of convection or at least a coherent outflow boundary.

Meanwhile, storms over the Ozarks are moving quickly to the east. It
looks like those storms will survive into western Kentucky, and then
run into the southward moving outflow from the IL/IN MCS, pushing
the MO activity to the southeast. So, the area of the LMK CWA that
appears to be under the greatest risk for severe weather will be
southern KY during the mid-late afternoon hours.

However, the atmosphere will be very unstable before these systems
approach, and several subtle small-scale boundaries can be seen in
the region via radar data. As a result, pop-up storms can't be ruled
out across central Kentucky separate from the incoming systems.

Flow is weak and freezing levels high, so gusty winds with the
strongest downpours is the main threat. BNA sounding shows some dry
air aloft, too, to help out.

Humidity is high today and heat index values may peak around 100
degrees this afternoon, especially in the Bowling Green region.

Updated grids to account for line of storms approaching southern
Indiana, and for storms coming into the south from the west this
afternoon.

Issued at 620 AM EDT Wed Jul 6 2016

Seeing a nice line of storms drop down from northern Illinois this
hour...still on track to make it to central IN by 12Z and our
northern forecast area by 15Z.  Lightning trends have come down a
little...so still expecting this line to be weaker by the time it
reaches our forecast area. It should serve as a focus for new
development early in the afternoon as the wave comes in from
Missouri. NCAR ensemble mean CAPEs get up to over 5000 in western
Kentucky in the 17-19Z time frame. Would expect development to occur
between this instability and the upper support from the wave...and
then these storms would head east and southeast into our area by mid
to late afternoon. With DCAPEs fairly high, would expect a few wind
damage reports in addition to some isolated flash flooding.

.SHORT TERM (Now through Thursday)...
Issued at 300 AM EDT Wed Jul 6 2016

Outside of any rains this period, it should be relatively hot and
humid. Latest Kentucky mesonet readings across the state show
dewpoints in the 70s pretty much statewide. A frontal boundary
resides over southern Indiana this hour. This location will be
important for the near term of the forecast, as we watch convection
now over northern Illinois drop southeast. Several of the high-res
models place these storms into central Indiana by daybreak, on a
weakening trend as they drop into our northern counties by late
morning.

In addition to this feature, a PV anomaly, currently on water vapor
imagery over south central Missouri, will travel slowly eastward
through the day. The HRRR shows the response to this system, with a
secondary area of storms developing and moving in from the west.
However, the question mark will be how much the system dropping down
from the northwest and its decaying phase puts a damper on new
development through the day. Given that any heating and the muggy
airmass in place should allow for storms to develop went a little
above guidance for rain chances. Wind fields aloft are not too
strong, but DCAPEs should be high, based on soundings, so we could
see some microburst winds in the stronger storms as their cores
collapse.

A NW/SE corridor of isentropic lift is forecast to set up overnight,
which should keep in the chance for storms, if not raise them as the
night continues. What happens with those rains overnight will then
determine the timing for onset of further storms during the day
Thursday as well as temperatures. The complicated nature of this
timing makes for a lower confidence forecast here, both for
temperatures and pops. Wind fields on soundings, assuming those
models have any kind of handle on location of precip features, would
indicate stronger mid-level winds and a threat for more organized
storms, especially along and north of the I-64 corridor.

.LONG TERM (Thursday night through Tuesday)...
Issued at 300 AM EDT Wed Jul 6 2016

Latest GFS/NAM/GEM/ECMWF all show a break in the rains for most of
the region Thursday night to Friday morning. Then Friday afternoon,
with a weak frontal boundary in the region and heating, likely our
warmest day of the period, we should trigger scattered storms that
should linger into the evening hours. The heat could be close to
advisory west of a Frankfort to Liberty, KY line.

The GFS/EC then make our weekend dry, with that boundary sinking
into the Tennessee Valley. The GEM is the fly in the ointment,
keeping some rain chances south of the I-64 corridor. The GFS/EC
both bring that front back northward, and subsequent rain chances,
for the beginning of the next work week.

&&

.AVIATION (18Z TAF Update)...
Issued at 119 PM EDT Wed Jul 6 2016

Two separate convective complexes are colling over the Ohio River
Valley this afternoon, with all terminals expected to experience
thunderstorm activity.

SDF...A weakened line of storms will impact SDF between 130 and 230
PM EDT with 2-3 SM visibility, CG lightning, heavy rain, and gusty
NW winds between 25 - 35 mph. These storms should stabilize the area
for the rest of the afternoon, before another round of storms
potentially moves into the area early this evening.

BWG...An organized and severe complex of storms is racing across the
MO bootheel and is expected to be around the BWG terminal between 3
and 4 PM CDT. At this point, it is expected that the storms will be
severe with widespread W winds over 50 mph for a brief period. Ahead
of this line of storms scattered storms will be possible with gusts
in the 35-45 mph range, reduced visibility in heavy rain, and
lightning.

LEX...Expecting scattered thunderstorm activity to pick up after 3
PM EDT and persist for much of the afternoon and evening. There will
be lulls in t-storms activity, followed by enhanced activity. With
no real mechanisme to focus a time, will go with VCTS and try to
amend when more clear T-storm impact times are clear. Expect 2-3
miles in heavy rain, gusty winds to 40-45 mph and CG lightning with
any storm.

Confidence is low for tonight as convective complexes will
ultimately control what happens later. Will go with a standar low
VFR/high MVFR vis/cig in the moist low level airmass with variable
winds following t-storm complexes. Another round of strong/severe
storms is expected tomorrow.
.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........RJS/13
Short Term.....RJS
Long Term......RJS
Aviation.......BJS
Hazardous weather outlook, Jul 6, 6:25 AM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
625 AM EDT WED JUL 6 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-071030-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
625 AM EDT WED JUL 6 2016 /525 AM CDT WED JUL 6 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM CHANCES RETURN TODAY AS A COUPLE OF SYSTEMS MOVE
INTO THE REGION. THE MAIN THREATS FROM TODAY'S STORMS WILL BE
BRIEF HEAVY RAINFALL AND DAMAGING WINDS. A FEW SPOTS COULD SEE
LOCALIZED FLOODING.

OUTSIDE OF ANY COOLING STORMS...PEAK HEAT INDICES THIS AFTERNOON
WILL RANGE FROM THE LOW TO MID 90S IN THE BLUEGRASS AND LAKE
CUMBERLAND REGIONS TO AROUND 100 ALONG AND WEST OF THE I-65
CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY AS SEVERAL
DISTURBANCES MOVE THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM
WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL.

AFTERNOON HEAT INDICES THURSDAY AND FRIDAY WILL TOP OUT IN THE 100
TO 105 DEGREE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL
AS FLOODED ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RJS

In the hours before

Special weather statement, Jul 6, 11:41 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 AM EDT WED JUL 6 2016

INZ076-083-084-089-KYZ023-061615-
ORANGE-CRAWFORD-DUBOIS-PERRY-HANCOCK-
1141 AM EDT WED JUL 6 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PERRY...SOUTHWESTERN
ORANGE...NORTHWESTERN CRAWFORD...SOUTHERN DUBOIS AND NORTHERN HANCOCK
COUNTIES...

AT 1141 AM EDT/1041 AM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 9 MILES WEST OF ENGLISH TO NEAR
UNIONTOWN...AND MOVING SOUTH AT 45 MPH.

WINDS OF AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...MOUNT PLEASANT...HUNTINGBURG...FERDINAND...
LEWISPORT...CANNELTON...LEOPOLD...HOLLAND AND BIRDSEYE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3846 8655 3805 8649 3803 8652 3795 8651
      3781 8683 3784 8685 3784 8691 3788 8689
      3790 8692 3789 8699 3790 8699 3793 8697
      3794 8692 3802 8680 3800 8677 3810 8677
      3812 8681 3821 8679 3820 8707 3824 8707
TIME...MOT...LOC 1541Z 351DEG 56KT 3838 8663 3777 8803

JDG
Special weather statement, Jul 6, 1:24 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
124 PM EDT WED JUL 6 2016

INZ090-KYZ029-030-061800-
HARRISON-JEFFERSON-BULLITT-
124 PM EDT WED JUL 6 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARRISON...
SOUTHWESTERN JEFFERSON AND NORTHWESTERN BULLITT COUNTIES...

AT 123 PM EDT...A STRONG THUNDERSTORM WAS NEAR VALLEY STATION...
MOVING SOUTHEAST AT 30 MPH.

WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLLYVILLA...PLEASURE RIDGE PAR...VALLEY STATION...FAIRDALE...PLEASURE
RIDGE PARK...ELIZABETH...LOTTICK CORNER...FISHTOWN...BARRALLTON AND SEVEN
SPRINGS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3810 8570 3797 8578 3809 8607 3820 8598
TIME...MOT...LOC 1723Z 295DEG 28KT 3811 8594

ZT
Special weather statement, Jul 6, 1:47 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
147 PM EDT WED JUL 6 2016

INZ090-KYZ025-028-029-061815-
HARRISON-HARDIN-MEADE-BULLITT-
147 PM EDT WED JUL 6 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARRISON...EAST
CENTRAL MEADE...NORTH CENTRAL HARDIN AND WEST CENTRAL BULLITT
COUNTIES...

AT 146 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRANDENBURG...MOVING
EAST AT 25 MPH.

WINDS BETWEEN 30-40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MULDRAUGH...WEST POINT...LACONIA...EVANS LANDING...CUPIO...PILCHER
LANDING...STITES...ROCK HAVEN...HUGHES LANDING AND HOWARD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3807 8611 3803 8592 3801 8595 3800 8593
      3801 8591 3801 8592 3802 8591 3800 8582
      3789 8591 3797 8613
TIME...MOT...LOC 1746Z 284DEG 22KT 3799 8608

SCHOETTMER
Special weather statement, Jul 6, 1:58 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1258 PM CDT WED JUL 6 2016

KYZ024-061830-
BRECKINRIDGE-
1258 PM CDT WED JUL 6 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BRECKINRIDGE
COUNTY...

AT 1257 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF
HARDINSBURG...MOVING EAST AT 25 MPH.

WINDS BETWEEN 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARDINSBURG...CLOVERPORT...MATTINGLY...KIRK AND HARNED.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3784 8665 3784 8664 3785 8662 3784 8638
      3769 8643 3776 8667 3778 8667
TIME...MOT...LOC 1757Z 284DEG 21KT 3780 8663

SCHOETTMER
Special weather statement, Jul 6, 2:01 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
201 PM EDT WED JUL 6 2016

KYZ029-061830-
BULLITT-
201 PM EDT WED JUL 6 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BULLITT COUNTY...

AT 201 PM EDT...A STRONG THUNDERSTORM WAS OVER PIONEER VILLAGE...
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PIONEER VILLAGE...MOUNT WASHINGTON...HEBRON ESTATES...FOX CHASE...HUNTERS
HOLLOW...BROOKS...ZONETON...SOLITUDE AND SMITHVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3807 8548 3801 8551 3800 8550 3797 8552
      3796 8553 3795 8553 3804 8573 3808 8571
TIME...MOT...LOC 1801Z 287DEG 21KT 3806 8570

SCHOETTMER
Special weather statement, Jul 6, 2:11 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
211 PM EDT WED JUL 6 2016

KYZ030-034-061845-
JEFFERSON-SHELBY-
211 PM EDT WED JUL 6 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JEFFERSON AND
SOUTHWESTERN SHELBY COUNTIES...

AT 211 PM EDT...A STRONG THUNDERSTORM WAS OVER MIDDLETOWN...MOVING
EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JEFFERSONTOWN...SHELBYVILLE...MIDDLETOWN...DOUGLASS HILLS...WOODLAND
HILLS...SIMPSONVILLE...FISHERVILLE...CONNER...MONTCLAIR AND JOYES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3827 8527 3810 8528 3812 8532 3819 8554
      3825 8553
TIME...MOT...LOC 1811Z 286DEG 21KT 3822 8551

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:32 PM EDTFlash Flood WarningLMKAllen3 hr
Jul 6, 11:41 AM EDTSpecial Weather StatementLMKHancock34 min
Jul 6, 1:24 PM EDTSpecial Weather StatementLMKBullitt36 min
Jul 6, 1:47 PM EDTSpecial Weather StatementLMKMeade28 min
Jul 6, 1:58 PM EDTSpecial Weather StatementLMKBreckinridge32 min
Jul 6, 2:01 PM EDTSpecial Weather StatementLMKBullitt29 min
Jul 6, 2:11 PM EDTSpecial Weather StatementLMKShelby34 min
Jul 6, 2:31 PM EDTSpecial Weather StatementLMKAnderson, Spencer29 min
Jul 6, 2:33 PM EDTSpecial Weather StatementLMKFranklin27 min
Jul 6, 2:35 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby12 min
Jul 6, 2:36 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson24 min
Jul 6, 2:41 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby19 min
Jul 6, 2:44 PM EDTSpecial Weather StatementLMKGrayson31 min
Jul 6, 2:52 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin38 min
Jul 6, 3:09 PM EDTSpecial Weather StatementLMKHardin21 min
Jul 6, 3:25 PM EDTSpecial Weather StatementLMKLogan35 min
Jul 6, 3:27 PM EDTSevere Thunderstorm WarningLMKHardin20 min
Jul 6, 3:36 PM EDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson11 min
Jul 6, 3:42 PM EDTSpecial Weather StatementLMKButler33 min
Jul 6, 3:50 PM EDTSevere Thunderstorm WarningLMKButler, Logan, Ohio40 min
Jul 6, 4:04 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Warren41 min
Jul 6, 4:23 PM EDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren37 min
Jul 6, 4:29 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Logan, Simpson, Warren46 min
Jul 6, 4:38 PM EDTSpecial Weather StatementLMKCasey52 min
Jul 6, 4:41 PM EDTSevere Thunderstorm WarningLMKCumberland, Monroe34 min
Jul 6, 4:51 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Green, Hart, Metcalfe, Monroe and 1 more24 min
Jul 6, 4:58 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Green, Russell47 min
Jul 6, 5:14 PM EDTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Clinton, Cumberland, Metcalfe and 2 more50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.